Oklahoma, 2020Drought in Oklahoma, September 22 to 30, 2020
September 22 to 30, 2020 · NWS AMA · 1 event in 1 county or zone
While many places improved in drought conditions leading up to September, a several counties across the Texas and Oklahoma Panhandle continued to experience severe drought (D2) conditions while a small area in the southwest Texas Panhandle remained in extreme drought (D3) status. Only one day of rain occurred in September, however it was enough to keep some areas from degrading with regard to…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
While many places improved in drought conditions leading up to September, a several counties across the Texas and Oklahoma Panhandle continued to experience severe drought (D2) conditions while a small area in the southwest Texas Panhandle remained in extreme drought (D3) status. Only one day of rain occurred in September, however it was enough to keep some areas from degrading with regard to drought status. The most common impacts were limited range land grasses for ranchers and lost crops to farmers. Also, some farmers were not able to start planting winter wheat at the end of the month due to the lack of soil moisture.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Sep 21, 4:46 PM CST, 7 hours 14 minutes earlier.
Area forecast discussion, Sep 21, 4:46 PM CST, 7 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
546 PM CDT Mon Sep 21 2020
.AVIATION...
MVFR visibilities may affect the DHT TAF site Tuesday morning.
Otherwise, conditions are expected to remain VFR at all TAF sites.
Southerly winds will prevail at around 10 knots.
&&
.PREV DISCUSSION... /Issued 140 PM CDT Mon Sep 21 2020/
DISCUSSION...
Another dry week ahead with a couple cold fronts at the end.
Visible satellite shows Tropical Storm Beta spinning around in the
Gulf with bands of clouds extending all the way up to Childress. The
moisture feed associated with these bands of clouds will keep the
southeastern TX Panhandle just a bit cooler today with highs in the
upper 70s. Meanwhile the drier air in the rest of the Panhandles
will allow for highs in the 80s today. As Beta continues hanging out
over southeastern TX Tuesday and Wednesday, the Panhandles will
continue with this trend for the highs being cooler in the southeast
corner. By Thursday, Beta moves eastward enough to no longer bring
moisture to the area. The dry north to northeasterly flow aloft will
start to raise temps By Friday, compressional warming ahead of a
cold front will bring highs to the peak of the week with 90s across
the board. Extended models slate a cold front to come through the
area Saturday. However, there is quite a bit of variability in the
models for the weekend and beyond as some models hang up the front
in the area while others push it through. Typically we should see
the front pushed through. Winds will likely be breezy with the front
as models show some decent pressure gradients. NBM winds are a bit
lower than I expect for when the front comes through, but with quite
a bit of time for models to work out when the exact timing of the
front will be, went ahead and left the NBM winds. Looking ahead at
the beginning of next week, another reinforcing cold front is on its
way with models again disagreeing on the how. The GFS indicates the
upper level pattern will have a secondary closed low drop out of
Canada into the Great Lakes and cause the shift in pattern to a deep
sinusoidal curve. The ECMWF shows the original trough that brought
the first cold front over the weekend just continue to dig into the
eastern CONUS. Either way, neither brings us any precip with the
fronts.
Beat
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
15/77
Hazardous weather outlook, Sep 21, 12:39 PM CST, 11 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
139 PM CDT Mon Sep 21 2020
OKZ001>003-TXZ001>020-317-220900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
139 PM CDT Mon Sep 21 2020
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Beaver
- When
- September 22, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Beaver forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.750, -100.477 (the zone’s center; the record gives no point)
Beaver County received some beneficial rain from monsoonal moisture during the first of the month with the county already in moderate drought (D1). No more rainfall was received during the rest of the month and conditions started to deteriorate around the center of the county, with conditions worsening to severe drought (D2) and even extreme drought (D3). The rainfall deficit for the county was 6 to 12 inches year to date by the end of the month.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Coastal Flood and Astronomical Low Tide in Maine, September 22, 2020$55,000 · 2 events
- Flash Flood in American Samoa, September 22, 2020$20,000 · 1 event
- Drought in Pennsylvania, September 22 to 30, 20209 events
- Coastal Flood and Strong Wind in Massachusetts, September 22, 2020$2,000 · 6 events
- Drought in Maine, September 22 to 30, 20204 events
- Drought in New Mexico, September 22 to 30, 20204 events
- Coastal Flood in Florida, September 22, 20202 events
- Drought in Hawaii, September 22 to 30, 20202 events
- Drought in Nebraska, September 22 to 30, 20201 event
- Coastal Flood in New Hampshire, September 22, 2020$5,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 922938.